Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jul 8, 2015, 6:22 AM CDT for Presidio County, Texas. It took effect at Jul 8, 2015, 6:27 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 6:22 AM CDT (11:22 UTC)
- In effect from
- Jul 8, 2015, 6:27 AM CDT
- Expired
- Jul 9, 2015, 2:12 AM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 3:26 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 8, 3:26 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 AM CDT WED JUL 8 2015 .DISCUSSION... Southerly flow will return at the surface today as a surface trough develops to the west and the cold front (currently stalled across southern zones, extending NE toward north TX) retreats northward. Could see some thunderstorms develop near this boundary today mainly across far eastern zones. Generally have westerly flow aloft today and tomorrow, keeping the rich midlevel theta-e/moisture axis over the region through at least Thursday. This, along with daytime heating and convergence near the surface trough should result in some afternoon/evening thunderstorms near the mountains today and once again tomorrow. Could also see some weak disturbances moving across the NW zones during this time, aiding in thunderstorm development across these areas (namely the Guadalupe Mountains and SE NM). Could see some strong to even a few severe storms with moderate instability expected today however heavy rainfall and flooding will continue to be the main concern. Otherwise, below normal highs and above normal lows will persist through the end of the week. Friday and Saturday, forecast models depict a retrograding subtropical ridge anchoring itself over the region through much of next week. This will work to suppress any rain chances during this time. In addition, 850mb temperatures look to increase significantly and it may finally look more like summer around here through next week. However, abundant low level moisture will still remain in place which should continue to temper highs somewhat. Therefore, will continue to forecast highs below MOS guidance. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 87 71 90 72 / 30 10 10 0 CARLSBAD NM 91 69 92 71 / 20 30 30 40 DRYDEN TX 90 72 91 73 / 30 10 10 0 FORT STOCKTON TX 89 70 91 71 / 30 10 20 10 GUADALUPE PASS TX 83 65 82 66 / 30 40 40 50 HOBBS NM 87 66 88 68 / 10 30 20 20 MARFA TX 85 64 85 64 / 40 30 40 20 MIDLAND INTL AIRPORT TX 88 71 90 71 / 20 10 10 10 ODESSA TX 88 71 90 72 / 20 20 10 10 WINK TX 92 71 92 72 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Jul 7, 9:05 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 905 PM CDT TUE JUL 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 905 PM CDT TUE JUL 7 2015 /805 PM MDT TUE JUL 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...PRIMARILY FROM THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS SOUTHWARD TO THE DAVIS MOUNTAINS AND INCLUDING THE BIG BEND AREA AND FAR LOWER TRANS PECOS. GUSTY WINDS WILL BE POSSIBLE...HOWEVER LOCALLY HEAVY RAINFALL REMAINS THE PRIMARY CONCERN WITH STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:16 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jul 7, 10:27 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jul 8, 12:07 AM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 4 hr |
| Jul 8, 2:40 AM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jul 8, 6:31 AM CDT | River Flood Warning | MAF | Presidio | 26 hr |
| Jul 8, 2:41 PM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jul 8, 2:41 PM CDT | River Flood Warning | MAF | Brewster | 17 hr |
| Jul 8, 5:33 PM CDT | Special Weather Statement | MAF | Brewster | 57 min |
| Jul 8, 6:37 PM CDT | Special Weather Statement | MAF | Brewster | 68 min |
| Jul 8, 6:43 PM CDT | Special Weather Statement | MAF | Presidio | 62 min |
| Jul 8, 6:52 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jul 8, 6:53 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jul 8, 5:31 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.